Blood shot eyes: I have PMR. Anyone experience... - PMRGCAuk

PMRGCAuk
10,973 members19,967 posts

Blood shot eyes

Artwatercolour
Artwatercolour

I have PMR. Anyone experience blood shot eyes and now some yellow as well? I’m on 9 prednisone weaning down 1 each month

11 Replies
oldestnewest
DorsetLady
DorsetLadyPMRGCAuk volunteer

Bloodshot eyes - very common side effect of Pred - the tiny capillaries are susceptible to leaking in the same way that lots of people have issues with red marks or extreme bruising on their skin - particularly arms, legs.

Yellowing could be a sign of jaundice - have you had liver checked recently? That could be associated with Pred. Sure other with medical experience will comment in due course.

Hay fever could be contributing. My eyes are extremely itchy.

Hidden
HiddenModerator
in reply to SheffieldJane

There is something in the air here my eyes have been bad for well over a week.

I had that when I had GCA, it was Jaundice and easily dealt with............mind it was not till I noticed the Yellow that I called the GP.

Sometimes we tend to think - oh its the pred, forgetting that other things can happen.

Yellowbluebell
YellowbluebellModerator
in reply to jinasc

We do like to assume pred causes anything and everything. It does get a rough time considering how much we rely on it!!xxYBB

Please see a doctor. I have just found out my liver is enlarged and yellowing of the eyes is a symptom

PMRpro
PMRproModerator

Are you on any other medication? Is the yellow where bloodshot bits are improving or is it the whiltes? If so - GP time.

I get bloodshot eyes - had them before pred too - eyes get dry (optician said that is PMR) and then you rub them - I use optrex eye drops 3 times a day - it helps

May need to check if you have an infection/conjunctivitis in the eye as well. Blood shot eye may well be with PMR/pref but could be foreign body in eye that sets off infection. I have had the full range!

I have had similar for a month and my doctor gave me antibiotic drops last month which helped some but if I missed a dose, it was right back to bad again.

In frustration, I searched the net for anything helpful. Finally, I found good information on something called Blepharitis. If you google it, there are lots of medical sites that at least explain what it is. I don't remember exactly where I found the self-treatment advice, but I know it was on HealthUnlocked. I just searched for Blepharitis.

As long as I do the at-home treatment as advised, my eyes are the best they have been in all these years! (Still have the floaters caused by GCA though!)

Hope you get your eyes sorted soon!

Thanks will check it out

You may also like...